MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71337650
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 11/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after thr surgery had been performed on an unspecified date, the patient experienced infection.As a result of this adverse event, a washout and a revision surgery was performed on (b)(6) 2023, in which a r3 20 deg xlpe acet lnr 32mm x 50mm and a cocr 12/14 fem head 32 - 3 were exchanged.Current health status of patient remains unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, as of the date of this medical investigation, the requested supporting clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the reported infection and subsequent revision.The patient impact is the reported infection, any treatment to treat the infection and subsequent revision.No further clinical assessment is warranted at this time.The devices' batch numbers were not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed devices.A review of the instructions for use documents for total hip systems revealed that infection, both early, post-operative superficial and early, post-operative deep wound infection and late periprosthetic infection has been identified in potential complications associated with total hip arthroplasty surgery, primary or revision section.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.A sterilization records review could not be performed as the batch numbers were not available.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include loss of sterility during procedure, post-operative healing issue, injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 20 DEG XLPE ACET LNR 32MM X 50MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18204380
Report Number1020279-2023-02308
Device Sequence Number15014576
Product Code JDI
UDI-Device Identifier03596010598486
UDI-Public03596010598486
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71337650
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2023
Supplement Date Received by Manufacturer12/18/2023
Initial Report FDA Received Date11/24/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71303203 // COCR 12/14 FEM HEAD 32 - 3.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown